DefinitionThis section has been translated automatically.
Occurrence/EpidemiologyThis section has been translated automatically.
You might also be interested in
EtiopathogenesisThis section has been translated automatically.
ManifestationThis section has been translated automatically.
Clinical featuresThis section has been translated automatically.
LaboratoryThis section has been translated automatically.
DiagnosisThis section has been translated automatically.
Notice! Neither test is particularly conclusive. The diagnosis is made clinically!
Complication(s)This section has been translated automatically.
TherapyThis section has been translated automatically.
- Immediately discontinue the triggering drug and avoid all drugs that are broken down by cytochrome P450. Otherwise, avoid symptomatic therapy, liver- and kidney-damaging drugs. If necessary, intensive care measures are necessary.
Remember! Cross-reactivity between the different anticonvulsants: carbamazepine, phenytoin and phenobarbital! If the metabolic defect situation is not recognised, there is a risk that carbamazepine will be converted to e.g. phenytoin, which may make the symptoms life-threatening!
Progression/forecastThis section has been translated automatically.
LiteratureThis section has been translated automatically.
- Aihara Y et al (2003) Carbamazepine-induced hyperyensitivita syndrome associated with transient hypogammaglobulinaemia and reactivation of human herpesvirus 6 infection demonstrated by real-time quantitative polymerase chain reaction. Br J Dermatol 149: 165-169
- Baba M et al (2003) The anticonvulsant hypersensitivity syndrome. J Eur Acad Dermatol Venereol. 17: 399-401
- Descamps V (2003) Drug-induced hypersensitivity syndrome associated with Epstein-Barr virus infection. Br J Dermatol 148: 1032-1034
- Gall H (1991) Anticonvulsant hypersensitivity syndrome on carbamazepine. Clin Pharmacokinet 21:195-212
- Huang YL et al (2003) Fatal sodium valproate-induced hypersensitivity syndrome with lichenoid dermatitis and fulminant hepatitis. J Am Acad Dermatol 49: 316-319
- Niketic V, Ristic S, Saicic ZS et al (1995) Activities of antioxidant enzymes and formation of the glutathione adduct of hemoglobin (Hb ASSG) in epileptic patients with long-term antiepileptic therapy. Farmaco 50: 811-813
- Shear NH, Spielberg SP (1988) Anticonvulsant hypersensitivity syndrome. In vitro assessment of risk. J Clin Invest 82: 1826-1832
- Vittorio CC, Muglia JJ (1995): Anticonvulsant hypersensitivity syndrome. Arch Internal Med155: 2285-2290
- Petter G, Haustein UF (1999) Stevens-Johnson syndrome with transition to toxic epidermal necrolysis after carbamazepine administration, heroin and alcohol abuse. dermatologist 50: 884-888
- Verrotti A (2002) Anticonvulsant hypersensitivity syndrome in children: incidence, prevention and management. CNS Drugs 16: 197-205
Incoming links (6)Carbamazepine; Carbamazepine hypersensitivity syndrome; Carbamazepine hypersensitivity syndrome; Carbamazepine phenytoin hypersensitivity syndrome; Carbamazepine phenytoin hypersensitivity syndrome; Eosinophilia skin changes;
Outgoing links (10)Allopurinol; Calcium antagonists, side effects; Carbamazepine; Cytomegalovirus; Dadps; Lymphocyte transformation test; Minocycline; Phenobarbital; Phenytoin; Terbinafine;
Please ask your physician for a reliable diagnosis. This website is only meant as a reference.